... success. My July refill was from another manufacturer. I took it like normal thinking nothing of it. In about 3 days, I started feeling different. After 2 weeks under this new manufacturer, I was having severe dizziness,migraines, and serious anxiety and depression. I called the pharmacist and she said that I was going through withdrawal. This particular manufacturer produced a generic that my body wasn't processing. It was like I had stopped my Prozac cold turkey! After hunting down the manufacturer I had been taking initially, I am back on the right generic but am going through side effects like I did when I first started Prozac 8 weeks ago. Normal?
It really bothers me when a med gets changed on someone like that. Its not the pharmacies fault, their supplier has changed companies. They should offer both, so that if you don't want to change, you shouldn't have to. Different manufacturers use different inactive ingredients, and this can make it absorb better or worse. Maybe next time you get a script, have your dr write on it, do not use from whatever manufacturer so that you don't go thru this again. You might want to let the manufacturer of the inferior one know what happened too. If they get enough complaints maybe they'll change it.
I had this same problem recently with a different med. My pharmacy changed suppliers and could no longer get the generics I could tolerate. I found the correct ones at another local pharmacy and got one prescription and then they started getting a different brand also. I now have to go to a different town to get the generic that agrees with my system. I ask my doc about it and he said not only do generics have different inactive ingredients, they also have different strengths. I believe he said they just have to be within 20% higher or lower than the brand name. Makes a big difference, especially if you are med sensitive. Good luck!
The exact thing happened to me too. I spent two months on a generic brand of fluoxetine and I hit rock bottom. I have been back on my proper meds for about 8-9 weeks and my anxiety and depression is greatly improved. I still have problems with bloating and back ache which are gradually decreasing. My doctor says I must not take generic brands anymore. I am almost 62 and I have hated feeling this way again. It really is crappy.
Hi, ecu! Unfortunately, although the active ingredients in each formulation of a medication must be identical the inert ingredients may differ significantly and may inhibit absorbtion of the drug. Usually it is not as severe as in your case but some people are more sensititive than others. The re-initiation side effects are *normal* and for most people only persist for a few days to a week or two.
Glad to hear that you're back on track with the old reliable product! Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Feb 2013 • 6 answers
Posted 13 May 2013 • 2 answers
Posted 27 Apr 2014 • 4 answers
Posted 23 Aug 2014 • 2 answers
Posted 18 Aug 2017 • 2 answers